LUPUS UK
21,918 members17,353 posts

Skin burning and nauseau after Ct scans

I was recently feeling terrible the past two months. Bedridden, neck hurting and so stiff I was unable to turn my head or walk without feeling dizzy. Most of my tests came back fine except that my ANA came back positive for Lupus. Well I am waiting a month before seeing a rheumatologist. I recently woke up with my heart racing unable to find my pulse in my arm. Thinking I had some form of vasculitis, possibly from the Lupus, I went to the ER. The doctor was very concerned of my symptoms and ordered 2 ct scans of my head and neck and also one of my chest. I have had a ct scan 5 years ago of my chest to check for possible blood clot or other issue after having heart attack like symptoms after having my son and that came back fine. These ct scans came back normal as well. However, both times a day or two after my scans my skin felt as if it were sun burnt afterwards. It was hot and irritated. It's been two days since my 2 scans and though I am feeling better, I am nauseous with still a burning sensation in my arms and the back of my neck and back. It's worse this time than it was 5 years ago, though they did have to do 2 injections for both the scans this past week so I'm assuming that's why I'm having a stronger reaction this time than I did last time. I didn't have any sort of allergic reaction, no itching or hives, etc. but I am pretty sensitive to most medications, so I'm assuming this reaction is just from the contrast dye. Has anyone else had this kind of reaction from contrast dye? It started the night after my scan, like 8 hours afterwards and kept me up all night, and now it's still there 2 days later, both the nausea and the skin burning. I'm going to the doctors today so I will tell her about it and have her check my kidney function as well, but just worried as to what could be causing this feeling. It's very uncomfortable, I can't even have my boyfriend rub my back or skin on my upper body, it just feels burning and so uncomfortable. My stomach and legs are fine, it's just in my upper body. Seems weird for it to be lasting this long unless maybe my kidneys are having a hard time getting rid of it. I guess I'll find out how they're doing today. Good news is my stiffness and dizziness had been going away, but now I'm worried about this weird reaction to the dye. This is all so scary, it would be nice to hear if someone else has had a similar experience to contrast dye.

2 Replies
oldestnewest

Forgot to mention, with the pressure and pain in my neck, it's only on the right side on the back not the front, never on the left and I can feel it up into the roof of my mouth and inside my head. It does feel like a pulsing with intense pressure and gets worse whenever I do physical activity, that's why I figured it was cardiovascular, but they said the CT scans would have shown something if it were. Anti-inflammatories help a little, I take a baby aspirin some days. And turmeric seems to help a lot so I try and drink a cup of turmeric "tea", with ginger, and cinnamon in it as well. It seems to be helping quite a bit. Not sure what else it could be, it feels too deep to be anything sinus related andbesides I don't have any infections and my labs are all normal. Anyone with lupus experience this kind of symptom?

1 like
Reply

Try Benadryl in case it was some sort of reaction. I've noticed that my body will release histamines out inappropriately. Find out what was in the dye. I've learned that I'm very sensitive to anything w Sulfa in it (apparently there is a link).

Reply

You may also like...